# SDR BIGA20200609001

- Difficulty date: June 3, 2020
- Submitted: June 9, 2020
- Operation: Air carrier
- Aircraft: N257MC
- Make and model: Dorner DO228202
- Aircraft serial: 8102
- Aircraft time: 14,956 hours, 20,366 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Restrictor Valve
- Part number: B201410
- Part serial: 0007
- Condition: Leaking
- Location: Nlg
- Part time: 1,000 hours, 1,000 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

THE RESTRICTOR VALVE ASSEMBLY (ATTACHED TO THE SHUTTLE VALVE ON THE NOSE LANDING GEAR ACTUATOR) BLEW OUT IT'S BODY SEALING O-RING LEADING TO COMPLETE HYDRAULIC FLUID LOSS AFFECTING STEERING, BRAKING AND FLAP ACUATION. THIS HAPPENED ON TAXI FOR FLIGHT. THE LANDING GEAR REMAINED DOWN AND LOCKED. THE AIRCRAFT WAS TOWED BACK TO PARKING AND SUBSEQUENT MAINTENANCE AS A SAFETY PRECAUTION AS DIFFERENTIAL ENGINE POWER WAS THE ONLY STEERING METHOD AVAILABLE AFTER THIS FAILURE. THE VALVE WAS RESEALED WITH A NEW O-RING AND HAD THE SAME FAILURE AFTER ONE FLIGHT, AT WHICH TIME THE RESTRICTOR VALVE WAS REPLACED WITH A NEW UNIT. THIS FAILURE IS UNDER FURTHER INTERNAL COMPANY INVESTIGATION AS PART OF OUR CASP PROGRAM. THE TIME ON THE PART IS UNKNOWN BUT LISTED AS 1000HRS/CYCLES BELOW.
